It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-26-2011, 04:51 PM   #1
Senior Veteran
(male)
 
Join Date: Aug 2007
Location: COLUMBUS, OHIO
Posts: 2,163
brianpain33 HB Userbrianpain33 HB User
possible lyrica side effects?

Hello everyone. I know it's been awhile since I was on the boards but I am back now. I was off Lyrica for about a year and recently started taking it again. I started having worsening of depression, including suicidal thoughts. Also my feet looked more swollen and my pain was actually increasing instead of decreasing (possible hyperalgesia). I was having a very difficult time coping with the pain and even getting off the couch. I was also having muscle pain in my right leg, thigh, and knee. I also experienced tiredness, difficulty concentrating, remembering, and thinking. I determined that things got worse since I started (at 150mg) and increasing it (300mg).

My doctor decided to taper me down and go off to see what happens. I am down to 150mg and plan on going without any tonight. My depression has lifted considerably and my perception of the pain is much better. It's crazy that a medication for nerve pain would actually make it worse (or at least perceived worse).

Has anyone else had these side effects while being on Lyrica? Also do you think I will go through very bad withdrawal going from 150mg/day to none?

brian

 
Old 11-26-2011, 09:19 PM   #2
Senior Member
(female)
 
Join Date: Dec 2008
Location: Vancouver BC Canada
Posts: 264
daisymaegrl HB Userdaisymaegrl HB Userdaisymaegrl HB Userdaisymaegrl HB Userdaisymaegrl HB Userdaisymaegrl HB Userdaisymaegrl HB Userdaisymaegrl HB Userdaisymaegrl HB User
Re: possible lyrica side effects?

Hi brainpain!!
Welcome back!! It has been SOOOO long since you have posted!
You always were an invaluable wealth of information and I am happy that you are posting again.
But I am so sorry that you went thru this experience with Lyrica. I have been on almost every anticonvulsant and seizure med trying to lessen the relentless burning, electrical shock, on- fire nerve pain in my feet.
Lyrica was so expensive and it cost me a job. Honestly it made me so stupid that I was a danger to myself and others. I finally finished with it after the price went to $300 a month and I couldn't afford it. I went off cold turkey which is a dreadful no-no. But I really had no problem stopping it. However I did not lose the over thirty pounds I gained on it!!
The one I had a terrible withdrawal experience with was Cymbalta. It made me want to just die. I was so depressed and that was never my problem before. But stopping it left me weak, unable to rest, unable to eat, unable to read. It was pure hell for 3 months. The brain zaps were so scary.
I experience such strange reactions to Neurontin, nortritylline, and Tramadol that I am convinced that drugs like that are definitely not for me.
I won't take anymore seizure meds ever again. I would rather live with the pain.
I have rheumatoid arthritis and small fiber neuropathy that is auto immune. I did try morphine for pain but had a very strange personality change on it. I am a pretty laid back person but found that morphine wound me up inside and made me very angry for no reason.
So my doctor switched me to Dilaudid. I can only take the SA as the LA won't let me sleep.
My feet swell terribly too but I don't attribute it to the Lyrica since I had it before I started Lyrica and I have it to this day if I have been on my feet too much or conversely, not enough.
I hope tonight goes well and you can stop the Lyrica. It just effects everyone so differently. I know there are others that say it has saved their lives. It just wasn't for us I guess.
I am happy to see that you are back posting but sad that you are posting because you are in pain!
I hope it goes well and you will feel better soon.
Take care of yourself
Daisy

 
The Following User Says Thank You to daisymaegrl For This Useful Post:
NOTSONUTSO (12-07-2011)
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
First time on LYRICA & very sick! sandollar Pain Management 26 04-06-2011 05:55 PM
Personal experience w/Neurontin vs Lyrica ozzybug Pain Management 5 06-11-2010 03:31 PM
side effects from stopping lyrica ?? Queenneeee Pain Management 1 11-19-2008 06:51 PM
Doc said stop Lyrica & start Neurontin w/o titrating... TexMom85 Pain Management 9 05-10-2008 02:03 PM
lyrica ,how long before it works or does it? bass11 Pain Management 11 04-08-2008 01:39 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



gmak (155), tortoisegirl (154), Shoreline (149), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 10:03 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!